Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 12, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 18, 2014, 4:54 AM CDT for Graham County, Norton County, Kansas. It took effect at Mar 18, 2014, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2014, 4:54 AM CDT (09:54 UTC)
- In effect from
- Mar 18, 2014, 7:00 AM CDT
- Expired
- Mar 18, 2014, 7:10 PM CDT
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
Counties Graham County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4585 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WWUS73 KGLD 180954 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 354 AM MDT TUE MAR 18 2014 ...STRONG WINDS EXPECTED TODAY... MUCH STRONGER WINDS WILL BEGIN TO MIX DOWN TO THE SURFACE ACROSS FAR EASTERN COLORADO AROUND OR SHORTLY AFTER SUNRISE TODAY. AS THE DAY PROGRESSES THE HIGH WINDS WILL SPREAD EAST ACROSS MOST OF AREA BY THE AFTERNOON. AREAS OF BLOWING DUST AND BLOWING SNOW ARE AGAIN POSSIBLE. COZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079>081-181800- /O.EXT.KGLD.HW.W.0004.140318T1200Z-140319T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 354 AM MDT TUE MAR 18 2014 /454 AM CDT TUE MAR 18 2014/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 60 MPH EXPECTED. * TIMING/DURATION...LATE THIS MORNING THROUGH EARLY EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST OR BLOWING SNOW COULD SIGNIFICANTLY REDUCE VISIBILITIES TO UNDER A MILE AT TIMES WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ004-016-181800- /O.UPG.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ /O.NEW.KGLD.WI.Y.0012.140318T1200Z-140319T0200Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 454 AM CDT TUE MAR 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO AROUND 50 MPH EXPECTED. * TIMING/DURATION...LATE THIS MORNING THROUGH THE EARLY EVENING. * OTHER IMPACTS...AREAS OF BLOWING DUST OR BLOWING SNOW COULD SIGNIFICANTLY REDUCE VISIBILITIES TO AROUND 2 MILES OR LESS WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JTL
3 follow-up statements
160 WWUS73 KGLD 181546 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 946 AM MDT TUE MAR 18 2014 MUCH STRONGER WINDS WILL CONTINUE TO SLOWLY SPREAD EAST ACROSS THE AREA THROUGH THE REST OF THE DAY. TEMPERATURES WILL ALSO SLOWLY FALL THROUGH THE REST OF THE DAY WITH TEMPERATURES COLD ENOUGH FOR SNOW GENERALLY WEST OF A LINE FROM MCCOOK TO COLBY AND ALONG INTERSTATE 70. LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE. THE COMBINATION OF SNOW AND WIND WILL CREATE SHARPLY REDUCED VISIBILITIES. COZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079>081-190200- /O.CON.KGLD.HW.W.0004.000000T0000Z-140319T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 946 AM MDT TUE MAR 18 2014 /1046 AM CDT TUE MAR 18 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 60 MPH EXPECTED. * TIMING/DURATION...THROUGH THE REST OF THE DAY INTO THE EARLY EVENING. * OTHER IMPACTS...AREAS OF BLOWING SNOW COULD SIGNIFICANTLY REDUCE VISIBILITIES TO UNDER A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ004-016-190200- /O.CON.KGLD.WI.Y.0012.000000T0000Z-140319T0200Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 1046 AM CDT TUE MAR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO AROUND 50 MPH EXPECTED. * TIMING/DURATION...THROUGH THE REST OF THE DAY INTO THE EARLY EVENING. * OTHER IMPACTS...SOME BLOWING DUST IS POSSIBLE WITH VISIBILITY RESTRICTIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
055 WWUS73 KGLD 182303 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 503 PM MDT TUE MAR 18 2014 MUCH STRONGER WINDS WILL CONTINUE TO SLOWLY SPREAD EAST ACROSS THE AREA THROUGH THE REST OF THE DAY. TEMPERATURES WILL ALSO SLOWLY FALL THROUGH THE REST OF THE DAY WITH TEMPERATURES COLD ENOUGH FOR SNOW GENERALLY WEST OF A LINE FROM MCCOOK TO COLBY AND ALONG INTERSTATE 70. LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE. THE COMBINATION OF SNOW AND WIND WILL CREATE SHARPLY REDUCED VISIBILITIES. COZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079>081-190200- /O.CON.KGLD.HW.W.0004.000000T0000Z-140319T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON...MCCOOK 503 PM MDT TUE MAR 18 2014 /603 PM CDT TUE MAR 18 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 60 MPH EXPECTED. * TIMING/DURATION...THROUGH THE REST OF THE DAY INTO THE EARLY EVENING. * OTHER IMPACTS...AREAS OF BLOWING SNOW COULD SIGNIFICANTLY REDUCE VISIBILITIES TO A QUARTER OF A MILE OR LESS AT TIMES. WHILE SNOW IS NOT ACCUMULATING RAPIDLY ON THE ROADWAYS...BLOWING SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ004-016-190200- /O.CON.KGLD.WI.Y.0012.000000T0000Z-140319T0200Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 603 PM CDT TUE MAR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO AROUND 50 MPH EXPECTED. * TIMING/DURATION...THROUGH THE REST OF THE DAY INTO THE EARLY EVENING. * OTHER IMPACTS...A PERIOD OF BLOWING SNOW WILL ACCOMPANY THE WINDS THIS EVENING. THIS WILL REDUCE VISIBILITY TO UNDER A HALF OF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
752 WWUS73 KGLD 190010 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 610 PM MDT TUE MAR 18 2014 COZ092-KSZ027-041-042-190400- /O.CAN.KGLD.HW.W.0004.000000T0000Z-140319T0200Z/ /O.NEW.KGLD.WI.Y.0013.140319T0010Z-140319T0400Z/ CHEYENNE CO-WALLACE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... TRIBUNE...LEOTI 610 PM MDT TUE MAR 18 2014 /710 PM CDT TUE MAR 18 2014/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * PEAK WINDS...NORTHWEST WINDS 25 TO 35 WITH GUSTS IN EXCESS OF 50 MPH EXPECTED. * TIMING/DURATION...WINDS WILL GRADUALLY DIMINISH THROUGH THE EVENING. * OTHER IMPACTS...A FEW SNOW SHOWERS WILL IMPACT THE AREA BEFORE 9 PM MDT/10 PM CDT. THESE MAY BRING A BRIEF PERIOD OF REDUCED VISIBILITY DUE TO BLOWING SNOW. BLOWING DUST IS EXPECTED NEAR ANY OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-091-KSZ001>003-013>015-028-029-NEZ079>081-190115- /O.CAN.KGLD.HW.W.0004.000000T0000Z-140319T0200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- SHERIDAN-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...HOXIE... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 610 PM MDT TUE MAR 18 2014 /710 PM CDT TUE MAR 18 2014/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. A BLOWING SNOW ADVISORY HAS REPLACED THE HIGH WIND WARNING FOR THE AREA TONIGHT. $$ KSZ004-016-190115- /O.CAN.KGLD.WI.Y.0012.000000T0000Z-140319T0200Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 710 PM CDT TUE MAR 18 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. A BLOWING SNOW ADVISORY HAS REPLACED THE WIND ADVISORY FOR THE AREA TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 18, 1:03 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Mar 18, 1:03 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1203 AM MDT TUE MAR 18 2014
.UPDATE...
ISSUED AT 1201 AM MDT TUE MAR 18 2014
LATEST OBSERVATIONS AS WELL AS SHORT TERM GUIDANCE STRONGLY
SUGGESTS THE WINDS GUSTS WILL BE LESS THAN 45 MPH FOR THE REST OF
THE NIGHT. AS SUCH HAVE CANCELLED THE WIND ADVISORY. HOWEVER A
HIGH WIND WARNING/WATCH IS STILL IN EFFECT FOR TUESDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 300 PM MDT MON MAR 17 2014
TONIGHT...COLD FRONT MOVES QUICKLY EAST/SOUTHEAST ACROSS THE AREA
TONIGHT PRODUCING NORTHWEST WINDS GUSTING NEAR 40 MPH. CONFIDENCE
NOT QUITE HIGH ENOUGH TO REMOVE THE WIND ADVISORY GIVEN MY CURRENT
FORECAST OF SUB ADVISORY GUSTS BUT MAYBE WE WILL BE CLOSE EITHER
WITH SUSTAINED WINDS AROUND 30 MPH OR THE GUSTS. WITH THE INITIAL
PRESSURE RISES COMING IN AND THE WINDS CANT RULE OUT SOME BLOWING
DUST AND WILL KEEP IT ADVERTISED. NAM SHOWING SOME WEAK INSTABILITY
WITH INITIAL FRONTAL PASSAGE WITH SOME MID LEVEL MOISTURE AS WELL.
MAY SEE SOME CU/TCU ALONG THE FRONT BUT WITH SUCH DRY LOW LEVELS
FEEL VIRGA IS MOST LIKELY. IN ANY CASE WILL KEEP SOME SLIGHT CHANCE
POPS ALONG THE FRONT. LOWS WILL BE MILD WITH AROUND 30/LOW 30S IN
EASTERN COLORADO...LOW 40S FROM NORTON TO GOVE AND MID/UPPER 30S IN
BETWEEN.
TUESDAY...12Z NAM/ECMWF BRING CLOSED 535-540DM UPPER LOW INTO THE
NORTHEAST PART OF THE AREA AROUND 18Z THEN EAST TOWARD
NCENTRAL/NORTHEAST KANSAS BY 00Z WEDNESDAY. GFS/SREF BRING THE LOW
INTO SOUTH CENTRAL NEBRASKA AROUND 18Z THEN TOWARD SOUTHWEST IOWA AT
00Z. GFS ENSEMBLE 500 HEIGHTS MIMIC THE GFS. IN ANY CASE...STRONGEST
850-700MB WINDS (GENERALLY 45-60 KTS) AND MODEST LAPSE RATES MOVE
INTO THE WESTERN 1/3 OF THE AREA BY 18Z CONTINUING EAST ACROSS THE
REST OF THE AREA DURING THE MID TO LATE AFTERNOON HOURS. NAM IS
HIGHER AND OUTLIER COMPARED TO SREF/GFS/ECMWF. ITS A GOOD THING
BECAUSE LOCAL WIND GUST PROGRAM FROM THE NAM SUGGESTING WIND GUSTS
OF 50-70KTS ACROSS THE WESTERN 2/3 OF THE AREA WITH LESSER AMOUNTS
ACROSS THE FAR EAST. CANT SAY IT WONT HAPPEN BUT RIGHT NOW HAVE
TRENDED TOWARD THE MODEL MAJORITY.
WITH THAT AM GETTING GUSTS OF AT LEAST 50KTS FOR ALL BUT NORTON AND
GRAHAM COUNTIES WHICH WILL REQUIRE A HIGH WIND WARNING AND ONE HAS
BEEN ISSUED. WILL KEEP NORTON AND GRAHAM IN THE WATCH AND LET
EVENING/MIDNIGHT SHIFT LOOK AT 00Z DATA.
SHOULD SEE SOME WRAPAROUND PRECIPITATION START IN THE NORTHWEST
CORNER AT DAYBREAK THEN GENERALLY ALONG/NORTH OF THE INTERSTATE BY
18Z AND ACROSS THE FAR EAST BY 00Z. SHOULD SEE MAINLY LIQUID
PRECIPITATION BUT COULDNT RULE OUT A MIX OF LIGHT SNOW OR ALL SNOW
IF THE COLDER NAM VERIFIES. SHOULD IT VERIFY...THE SNOW AND WIND
COULD PRODUCE SOME REDUCED VISIBILITIES. SOMETHING TO WATCH. HIGH
TEMPERATURES GENERALLY IN THE 40S WITH STEADY OR PERHAPS SLOWLY
FALLING TEMPERATURES IN THE AFTERNOON.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 146 PM MDT MON MAR 17 2014
TUESDAY EVENING...UPPER TROUGH WILL SHIFT EAST AND WINDS SHOULD
DIMINISH. THERE MAY STILL BE SOME LINGERING PRECIP IN THE FAR
EAST...HOWEVER THIS SHOULDNT AMOUNT TO MUCH AS BEST FORCING WILL BE
WELL EAST OF THE CWA.
WEDNESDAY-THURSDAY...SHORTWAVE RIDGE MOVES IN BEHIND DEPARTING TROUGH
AND WILL SUPPORT DRY CONDITIONS AND WARMING TEMPERATURES.
TEMPERATURES A LITTLE TRICKY ON WED AS COOLER AIR MASS MAY HOLD ON A
LITTLE LONGER IN THE NORTHEAST...HOWEVER WE SHOULD AT LEAST SEE A
RETURN TO HIGHS IN THE 50S ACROSS ALL OF THE CWA. MUCH WARMER TEMPS
ARE EXPECTED THU AFTERNOON...WHEN HIGHS IN THE UPPER 60S/LOW 70S
SHOULD BE COMMON ACROSS THE CWA. BOTH AFTERNOONS SHOULD SEE DECENT
MIXING AND LOW TD VALUES...WHICH WOULD RESULT IN A DROP IN RH VALUES
TO WITHIN RFW CRITERIA. WHILE BREEZY WINDS ARE EXPECTED OVER NE HALF
OF THE CWA...IT APPEARS WE WILL AVOID THE 3HR CROSSOVER OF RH/WIND
NECESSARY FOR A FIRE WEATHER HIGHLIGHT. WINDS THURSDAY ARE MUCH
LIGHTER WITH SURFACE TROUGH AND WEAK GRADIENT OVER CWA.
FRIDAY-MONDAY...PATTERN REMAINS ZONAL THROUGH THIS WEEKEND WITH
ACTIVE STORM TRACK PREDOMINANTLY OVER THE NORTHERN PLAINS. A DRY
COLD FRONTAL PASSAGE WILL OCCUR FRIDAY/FRIDAY NIGHT BRINGING
TEMPERATURES BACK TO SEASONAL/SLIGHTLY BELOW NORMAL FOR THIS
WEEKEND. A WEAK SHORTWAVE TROUGH IS PROGGED TO PASS FAR ENOUGH SOUTH
SAT NIGHT/SUN WE MIGHT SEE SOME LIGHT RAIN/SNOW. UPPER LEVEL FORCING
WOULD BE THERE BASED ON CURRENT CONSENSUS TRACK...HOWEVER MOISTURE
IS UNIMPRESSIVE...SO WE PROBABLY WONT SEE MUCH IN THE WAY OF PRECIP
THIS THIS DOES PAN OUT. BOTH GFS/ECMWF INDICATE AN AMPLIFIED H5 RIDGE
BUILDING OVER THE INTER-MOUNTAIN WEST WHICH WOULD SUPPORT DRY/WARM
CONDITIONS RETURNING MONDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 532 PM MDT MON MAR 17 2014
STRONG STORM SYSTEM CURRENTLY MOVING THROUGH WYOMING WILL HAVE A
LARGE IMPACT ON THE TERMINAL FORECASTS ACROSS THE AREA TONIGHT AND
TOMORROW. MOST LIKELY IMPACT WILL BE VERY STRONG WINDS WHICH WILL
FIRST OCCUR BEHIND COLD FRONTAL PASSAGE BTWN 03 AND 07Z...AND THEN
INCREASE TO AROUND 40 MPH WITH GUSTS TO 60 MPH AFTER 15Z TUESDAY.
THESE WINDS WILL LIKELY CREATE SOME LOW VISIBILITY IN BLOWING
DUST...BUT CONFIDENCE IN MAGNITUDE TOO LOW TO HIGHLIGHT IN TAFS.
SREF/RAP/NAM SHOWING A STRONG SIGNAL FOR THE DEVELOPMENT OF A
1000-2000 FT CEILING AT BOTH TERMINALS AFTER 15Z AND SEE NO REASON
TO ARGUE AGAINST THAT AT THIS POINT. AM CONCERNED ABOUT SNOW
POTENTIAL AT MCK...BUT FOR THE TIME BEING WILL KEEP THINGS AS VCSH
UNTIL CONFIDENCE RISES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 6 PM
MDT /7 PM CDT/ THIS EVENING FOR KSZ001>003-013>015-027>029-
041-042.
HIGH WIND WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING
FOR KSZ004-016.
CO...HIGH WIND WARNING FROM 6 AM THIS MORNING TO 6 PM MDT THIS
EVENING FOR COZ090>092.
NE...HIGH WIND WARNING FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 6 PM
MDT /7 PM CDT/ THIS EVENING FOR NEZ079>081.
&&
UPDATE...JTL
SHORT TERM...99
LONG TERM...DR
AVIATION...JRMHazardous weather outlook, Mar 18, 1:12 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1212 AM MDT TUE MAR 18 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1212 AM MDT TUE MAR 18 2014 /112 AM CDT TUE MAR 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT VERY STRONG WINDS ARE EXPECTED TUESDAY. SUSTAINED WINDS OF 30 TO 50 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE FOR ALL BUT GRAHAM AND NORTON COUNTIES. A HIGH WIND WARNING IS IN EFFECT. AREAS OF BLOWING DUST WITH SIGNIFICANT VISIBILITY RESTRICTIONS ARE POSSIBLE. FOR NORTON AND GRAHAM COUNTIES WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED AND A HIGH WIND WATCH REMAINS IN EFFECT. LIGHT SNOW IS EXPECTED TUESDAY MORNING...MAINLY ACROSS NORTHEAST COLORADO...SOUTHWEST NEBRASKA AND EXTREME NORTHWEST KANSAS. LITTLE TO NO ACCUMULATION IS FORECAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF WIND GUSTS OVER 50 MPH AND VISIBILITY RESTRICTIONS FROM BLOWING DUST WOULD BE APPRECIATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.